Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Inguinal hernia, hydrocele, phimosis, rashes, accidentally given high dosage of Ibugesic plus, herniotomy surgery, dilation. Ill effects?

My son is 13 months old. He had a Herniotomy surgery along with dialatation this saturday. This was done because he had inguinal hernia with hydrocele & Pheomosis. After surgery doctor prescribed Ibugesic Plus syrup ( Ibuprofen ) - 2ML twice but nursing staff made a mistake to give it to 10 ML twice a day. He was miss-dosage 4 times i.e. 1. Saturday afternoon after surgery - 10 ML 2. Saturday Night - 10 ML 3. Sunday Morning - 10 ML 4. Sunday Evening - 10 ML We have observed some red rashes appearing - disappearing on the skin of baby. He looks normal from outside. Still I am worried if this has become an overdose and since baby cannot speak, He is unable to express the pain / difficulty he may actually feel internally? 1. Is there any way or test which can detect that it has become overdose? 2. Any side effects which we can occur which we are not able to see externally but are internal? 3. Any symptom that may be seen immediately or in long run? Your quick response would be helpful. Thank You
Asked On : Fri, 1 Jun 2012
Answers:  1 Views:  355
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response
Hi madam/sir,
I am really sorry that your son has received wrong dosage. First thing to keep in mind is stop being anxious. Your child is going to be ok.
Recommended maximum dosage of paracetamol is 75mg/kg/day and for ibugesic is 40mg/kg/day.
Assuming your child's weight as 10 kg, he has received 60mg/kg/day of para and 40mg/kg/day of ibugesic. Thank god he received only two doses a day.

Is there any test which can detect overdosage ?
At present he has not reached criteria for overdosage. But let him be under constant monitoring by pediatrician. He will check his clinical wellbeing, and if needed can order blood paracetamol levels.
Liver function tests may also be needed if child becomes unwell like vomiting, drowsiness.

Any side effects that can occur which we are not able to see externally ?
Only major side effect will be liver damage which usually manifests as symptoms like vomiting. Child cannot be normal outside and severe damage cannot occur inside.
Good medications are available like N-acetylcysteine which can be given if needed for the liver to recover.
Regarding rash, its a known side effect for ibugesic which can occur in 1-3% of people who take ibuprofen. It has nothing to do with overdosage.
Don't worry everything will become alright.
Answered: Fri, 1 Jun 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor